Alert archive / Illinois / River Flood Warnings in 2014
River Flood Warning 15, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Mar 10, 2014, 9:34 PM CDT for Fulton County, Knox County, Illinois. It took effect at Mar 11, 2014, 4:00 AM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2014, 9:34 PM CDT (02:34 UTC)
- In effect from
- Mar 11, 2014, 4:00 AM CDT
- Expired
- Mar 14, 2014, 8:11 AM CDT
- In force
- 3 days
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fulton County, IL, Knox County, IL
The radar
The Lincoln radar (KILX), 99 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spoon River (W-IL) at London Mills (LNMI2). The gauge peaked at 17.03 ft at Mar 13, 2014, 3:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 21 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05569500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
844
WGUS43 KILX 110234
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
934 PM CDT MON MAR 10 2014
...The National Weather Service in Lincoln IL has issued a flood
warning for the following rivers in Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties
.Synopsis...Snowmelt across northwest Illinois is pushing the Spoon River near London Mills to near flood stage. The latest forecast is for flood stage to be exceeded by several inches Tuesday morning before it falls rapidly below flood.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC057-095-111634-
/O.NEW.KILX.FL.W.0015.140311T0900Z-140311T2100Z/
/LNMI2.1.ER.140311T0900Z.140311T1200Z.140311T1500Z.NO/
934 PM CDT MON MAR 10 2014
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Spoon River at London Mills.
* from late tonight to Tuesday afternoon.
* At 845 PM Monday the stage was 14.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage early tomorrow morning and
continue to rise to near 15.1 feet tomorrow morning.The river
will fall below flood stage by midday.
* Impact...At 15.0 feet...Minor flooding begins to agricultural land
near the river.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Spoon River
London Mills 15 14.6 Mon 9 PM 15.1 13.7 10.5
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$7 follow-up statements
147
WGUS83 KILX 111240
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
740 AM CDT TUE MAR 11 2014
...The Flood Warning continues for the following river in Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC057-095-120240-
/O.EXT.KILX.FL.W.0015.000000T0000Z-140313T1000Z/
/LNMI2.1.ER.140311T0522Z.140312T0000Z.140313T0400Z.NO/
740 AM CDT TUE MAR 11 2014
The Flood Warning continues for
The Spoon River at London Mills.
* until late Wednesday night.
* At 645 AM Tuesday the stage was 16.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.9 feet by this
evening. The river will fall below flood stage tomorrow evening.
* Impact...At 15.0 feet...Minor flooding begins to agricultural land
near the river.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Spoon River
London Mills 15 16.1 Tue 7 AM 16.4 14.1 11.6
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$528
WGUS83 KILX 120049
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
749 PM CDT TUE MAR 11 2014
...The Flood Warning continues for the following river in Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC057-095-121449-
/O.EXT.KILX.FL.W.0015.000000T0000Z-140313T1648Z/
/LNMI2.1.ER.140311T0522Z.140311T2115Z.140313T1048Z.NO/
749 PM CDT TUE MAR 11 2014
The Flood Warning continues for
The Spoon River at London Mills.
* until Thursday morning.
* At 645 PM Tuesday the stage was 16.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Thursday morning.
* Impact...At 15.0 feet...Minor flooding begins to agricultural land
near the river.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Spoon River
London Mills 15 16.4 Tue 7 PM 16.2 14.9 12.9
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$320
WGUS83 KILX 121512
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1012 AM CDT WED MAR 12 2014
...The Flood Warning continues for the following river in Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC057-095-130512-
/O.EXT.KILX.FL.W.0015.000000T0000Z-140313T1200Z/
/LNMI2.1.ER.140311T0522Z.140311T2115Z.140313T0600Z.NO/
1012 AM CDT WED MAR 12 2014
The Flood Warning continues for
The Spoon River at London Mills.
* until Thursday morning.
* At 945 AM Wednesday the stage was 15.1 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 15 feet...Minor flooding begins to agricultural land
near the river.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Thu Fri Sat
Spoon River
London Mills 15 15.1 Wed 10 AM 14.3 12.3 10.8
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$450
WGUS83 KILX 130056
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
756 PM CDT WED MAR 12 2014
...The Flood Warning continues for the following river in Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC057-095-131456-
/O.EXT.KILX.FL.W.0015.000000T0000Z-140313T2254Z/
/LNMI2.1.ER.140311T0522Z.140311T2115Z.140313T1654Z.NO/
756 PM CDT WED MAR 12 2014
The Flood Warning continues for
The Spoon River at London Mills.
* until Thursday afternoon.
* At 645 PM Wednesday the stage was 16.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow morning.
* Impact...At 15.0 feet...Minor flooding begins to agricultural land
near the river.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Spoon River
London Mills 15 16.5 Wed 7 PM 15.9 13.2 11.2
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$616
WGUS83 KILX 131830
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
130 PM CDT THU MAR 13 2014
...The Flood Warning continues for the following river in Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC057-095-140830-
/O.EXT.KILX.FL.W.0015.000000T0000Z-140314T2034Z/
/LNMI2.1.ER.140311T0522Z.140313T0845Z.140314T1434Z.NO/
130 PM CDT THU MAR 13 2014
The Flood Warning continues for
The Spoon River at London Mills.
* until Friday afternoon.
* At 1245 PM Thursday the stage was 16.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow morning.
* Impact...At 15.0 feet...Minor flooding begins to agricultural land
near the river.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Spoon River
London Mills 15 16.5 Thu 1 PM 15.3 12.4 9.3
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$
Barnes561
WGUS83 KILX 140059
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
759 PM CDT THU MAR 13 2014
...The Flood Warning continues for the following river in Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC057-095-141459-
/O.CON.KILX.FL.W.0015.000000T0000Z-140314T2034Z/
/LNMI2.1.ER.140311T0522Z.140313T0845Z.140314T1434Z.NO/
759 PM CDT THU MAR 13 2014
The Flood Warning continues for
The Spoon River at London Mills.
* until Friday afternoon.
* At 745 PM Thursday the stage was 16.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow morning.
* Impact...At 15.0 feet...Minor flooding begins to agricultural land
near the river.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Spoon River
London Mills 15 16.5 Thu 8 PM 15.3 12.4 9.3
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$806
WGUS83 KILX 141311
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
811 AM CDT FRI MAR 14 2014
...The Flood Warning is cancelled for the following river in
Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC057-095-141341-
/O.CAN.KILX.FL.W.0015.000000T0000Z-140314T2034Z/
/LNMI2.1.ER.140311T0522Z.140313T0845Z.140314T1221Z.NO/
811 AM CDT FRI MAR 14 2014
The Flood Warning is cancelled for
The Spoon River at London Mills.
* At 745 AM Friday the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* Fell below flood stage at 721 AM Friday.
* Forecast...The river will continue to fall to 12.4 feet by tomorrow
morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Spoon River
London Mills 15 14.9 Fri 8 AM 12.4 9.3 8.0
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$
BarnesWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Mar 10, 8:52 PM CDT, 42 minutes earlier.
Area forecast discussion, Mar 10, 8:52 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 852 PM CDT Mon Mar 10 2014 .DISCUSSION... ISSUED 852 PM CDT Mon Mar 10 2014 Will be tweaking grids to reflect falling temps faster than the forecasted curve. Low temps still in line and no ZFP update will be needing. Light winds have allowed temps to fall quickly this evening. Periods of clouds will oscilate temperature drop the rest of the night, but LAV still in line with current forecast for lows. Barker && .AVIATION... ISSUED 512 PM CDT Mon Mar 10 2014 Low pressure over Ontario this afternoon will push a cold front currently over the upper Mississippi Valley southeastward into Illinois overnight. A developing storm system over the high plains will slow the progress of the front and likely stall it in the vicinity of the central Illinois terminals late tonight. Small differences in the placement of the front will have significant implications in wind direction and potential cig height. NAM has been trending northward over the past few runs which would place the I-72 sites mostly in the warm sector with KPIA and KBMI in the transition zone. All precipitation associated with the front is expected to be 100-150 miles behind the front and should not impact terminals during this valid period. Models are suggesting that there is some potential for convection across southwest Illinois toward the end of the valid period and later forecasts will need to evaluate this potential. Barker && .PREV DISCUSSION... ISSUED 215 PM CDT Mon Mar 10 2014 SHORT TERM...Tonight through Thursday One more unseasonably warm day on Tuesday, then a return to winter Tuesday night into Wednesday with moderate snow accumulations across the north. Main forecast concern continues to revolve around storm system for Tuesday night into Wednesday morning and snowfall potential across the north half of the forecast area. Pleasant weather conditions to hold over the area thru Tuesday afternoon as a cold front slips south into our area by morning, setting up a rather tight temperature gradient from north to south. Warmest readings across the far south with afternoon temperatures approaching 70 degrees, while north of the front, temperatures will edge into the lower 50s. Still thinking the precipitation associated with some frontogenetical forcing north of the front tomorrow will stay north of our area thru the daylight hours. However, conditions will start to deteriorate later Tuesday evening, especially after midnight from northwest to southeast. Latest operational models have trended a bit further north, except for the ECMWF which is fairly close to its previous run. The SREF and 12z NAM-WRF has a definite trend north with the surface wave, and as a result, forecast soundings keeping all but our far northwest areas in rain or a rain/snow mix thru 06z Wednesday. All models depict some impressive 700-500 mb omega and steep mid level lapse rates during the evening with a coupled jet structure setting up over or just to the east of the forecast area late Tuesday evening. The NAM-WRF also showing some weak instability associated just to the east and south of the projected low track, which would increase the thunder threat over the southern third of the forecast area tomorrow evening. Further north into the colder air, the signal for any slant-wise or even upright convective elements is there, but not as evident as we saw in last night's runs, but any of these mesoscale features can change on a dime withe each model run. The message here is the threat does exist for a brief period of convective snows to the northwest of the low track but this far out, trying to pin point that in the grids will be tough. Based on the current track of the surface low, snowfall will range from 2 to 5 inches with locally higher amounts possible wherever any convection does occurr after midnight tomorrow night. The band of moderate snow looks to be mainly north of the Interstate 72 late tomorrow night into Wednesday morning. Grids showing a fairly tight surface pressure fall and rise couplet noted on the NAM-WRF associated just to the northwest of the track of the low, so winds of 30-35 mph will be likely across most of the area later Tuesday evening through Wednesday morning. Still thinking the snow will be rather wet, at least initially, so widespread blowing and drifting should not be a major factor, despite the gusty winds. Based on the projected speed of the system and forecast soundings keeping it at least a mix until midnight, will hold off any watch for now, but will highlight the impacts in our HWO and upcoming SPS. The snow should be winding down late Wednesday morning over our east with some lingering flurries or sprinkles in the afternoon along with a return colder weather. However, as is the case many times in March, temperatures will vary considerably from day to day and that will be the case starting Thursday as we warm back up quickly into the lower 40s east to the low to mid 50s west after a cold morning where early morning lows dip into the teens to lower 20s. LONG TERM...Friday through Monday Temperatures will moderate back to or above normal on Friday into Saturday as we see the upper low that brought us the snow Wednesday morning quickly shift well off to our east by Friday. Models indicate several waves tracking mainly to our north early in this forecast period with not much in the way of moisture or lift close enough to our area to warrant POPs at this time. However, a rather strong upper wave will dig sharply to the southeast later in the weekend and this feature will have a better tap of moisture with it, as a result, precip chances return later Saturday night through Sunday. Most of the POPs will be in the slight chance range as model spread with the late weekend system is still quite large. Temperatures will start a downward trend on Saturday to where we will be be below normal again as we head into early next week. Smith && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 10, 2:46 PM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 246 PM CDT MON MAR 10 2014 ILZ027>031-036>038-040>055-111100- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-DOUGLAS-FULTON-KNOX-LOGAN-MACON- MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-VERMILION-WOODFORD- 246 PM CDT MON MAR 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN APPROACHING STORM SYSTEM WILL SPREAD RAIN INTO CENTRAL ILLINOIS TUESDAY EVENING. THE RAIN WILL CHANGE TO SNOW LATE TUESDAY EVENING OR OVERNIGHT TUESDAY NIGHT AND DIMINISH BY LATE WEDNESDAY MORNING. BETWEEN 2 AND 5 INCHES OF SLUSHY WET SNOW IS POSSIBLE...WITH THE HIGHEST AMOUNTS FROM PEORIA TO BLOOMINGTON TO CHAMPAIGN NORTHEAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ILZ056-057-061>063-066>068-071>073-111100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER- LAWRENCE-RICHLAND-SHELBY- 246 PM CDT MON MAR 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN APPROACHING STORM SYSTEM WILL SPREAD RAIN AND A FEW THUNDERSTORMS INTO SOUTHEAST ILLINOIS TUESDAY NIGHT. THE RAIN MAY CHANGE TO A PERIOD OF SNOW LATE TUESDAY NIGHT OR WEDNESDAY MORNING. HOWEVER SNOW ACCUMULATIONS ARE EXPECTED TO BE MINOR...WITH 1 TO 2 INCHES OF SNOW POSSIBLE NORTH OF I-70 AND LESS THAN 1 INCH OF SNOW FROM I-70 SOUTH. A MORE SIGNIFICANT SNOWFALL IS LIKELY FURTHER NORTH NEAR I-72 AND I-74. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. 07
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 3:17 AM CDT | Winter Weather Advisory | ILX | Cass, Champaign, Christian, Coles, DeWitt, Douglas and 21 more | 32 hr |
| Mar 11, 7:42 AM CDT | River Flood Warning | ILX | Brown, Cass, Morgan, Schuyler | 22 days |
| Mar 11, 11:40 AM CDT | River Flood Warning | ILX | Cass, Fulton, Mason | 34 days |
| Mar 11, 3:32 PM CDT | Winter Storm Warning | ILX | McLean, Marshall, Woodford | 12 hr |
Nearby
River Flood Warnings in Illinois, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.